Addiction: Substance Abuse Community
Trazadone during opiate withdrawal
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Trazadone during opiate withdrawal

I have a question about what the most effective medicine is for sleep during opiate withdrawal. This is my fourth day (86 hours) clean and my withdrawal was pretty mild, mainly because the extent and dose were not that long or high. By the third day I actually felt a lot better. The only thing that is still a huge problem is sleep! The first night, sleep was okay, second night I took Excedrin PM and it knocked me out for about four hours and then I tossed and turned the rest of the night, waking up with worse anxiety almost. I got some trazadone for the third night and it was the worst sleep yet. Not sure if that is because its the third night or what, but the trazadone knocked me out for an hour and then I woke up I was not able to fall back asleep. I ended up taking another one (probably a really stupid idea) and that still only helped me fall asleep for 15 minutes at a time. Finally after feeling dizzy (from too much trazadone?) I took .25 mg of suboxone, which helped me fall asleep for the rest of the night. So I guess I have two questions, one did taking the suboxone set me back? I took it after being clean for 76 hours. I realize it might mean I still have a while until my sleep is normal, but did that set me back to day 1? Also, was it just being the third night that sleep was more difficult, or is trazadone not effective? What is the right dose? Is there something else I should take? The weirdest thing about all of this is while I actually feel better physically, I'm having a worse time sleeping! Lastly, I can get some xanax, would this be more beneficial? should I take both? Sorry for this long post I'm just desperate for information because I have to be able to sleep, at least for a few hours! please anyone, any advice helps. Thank you so much and good luck with your battle!
Related Discussions
5 Comments Post a Comment
Blank
495284_tn?1333897642
Time is about the only thing that really works.  Putting different meds into you is only prolonging the situation.  Check out melatonin, that is a natural product and has helped some here.      sara
Blank
363110_tn?1340924019
I agree time is what works.
As far as I know Trazadone is a tricyclic antidepressant so you'd have to talk to your doctor about that one.

Sara is right, Melatonin is an option. There's also Unisom and the generic "Sleep Gels" that works ok. I have to take 4 to fall asleep.... but it does work.
Blank
1184961_tn?1292577676
melatonin works pretty well, but not all the time for me. be care ful about even ove the counter sleep aids. they have the same ingredient as benadryl does and you can become addicted to that. trust me I KNOW.
Blank
1279847_tn?1283955108
Congradulations on your four days.  I'm desperately trying to come off but failed dismally at cold turkey.  I was advised to use subotex/subozone, what can you advice?
Blank
Avatar_m_tn
Hi everyone, thank you so much for your posts, I really appreciate all the advice! This is now my fifth day clean (last time I used was Saturday night and it's now Thursday morning) woo! And I actually feel really good! My withdrawal was minor I think in comparison to many others on these forums.  Basically, I have been abusing OC for about seven months (between 50-120 mg), but I didn't take it everyday- most days though, I would take a few days off in between. I think the longest I did it consistently was about two weeks, then three days off then started again, so I would have a few minor withdrawals here and there. But taking two or three days off still was not enough for it to somewhat build up. Before that I was using it recreationaly for a year. The first two days were bad. By the third day I was feeling better. The sleep aspect for me is the absolute worse. I tried trazadone and I'm not sure if its because it was the third night, I took too much (200 mg) or what but I seriously could not sleep and it made me dizzy when I got up during the night, and the whole next day I was so out of it and drowsy. I have heard it works for some people though. On the third night when I ate the trazadone I was so desperate I ate about .25 mg of suboxone (probably less) at 3:30 Am so i could go to sleep and that helped( I ate it after being 78 hours clean). Last night, or the fourth night, I slept great, I mean for what can be expected. I'm hoping to god its not because I ate that tiny bit of suboxone the third night. Either way, the fourth night I ate three L-tryptothans and a xanax bar and I slept for about 6 hours! L-Tryptothan is an amino acid that is a precursor to serotonin and melatonin. Research it, I actually think it is better than melatonin. I'm not saying taking xanax is right for everyone, especially for those who are prone to addiction, but for me I do not like benzos- never take them, so if it helps me sleep I'm taking it! I realize I have written a really long post but I think detail is important because everyone's experience is different (tolerance, length etc) so what works for someone might not work for another. Depending on your situation, (please let me know of your situation), suboxone might or might not be the right thing. For me I didn't think it would be the right thing. If you are taking a high dose for a period of lets say a few years, a suboxone detox (taking it for a week or two and gradually stepping down within that time might be a viable option) I had two friends on it for an extended period of time, maybe six months, and getting off them was hell! I think suboxone is an option for very long term opiate abusers. I did it Cold Turkey, but like I said my abuse was not as bad as some. This sounds crazy but if you can manage to abstain for 24 hours or more I think it would help the ultimate withdrawal/detox. Lets say in two weeks, you can use (try a lower dose obviously) and then take a day off and continue with that (reducing your use) until you want to stop completely! If that sounds unmanageable then its not the right thing for you. I believe for me it is the reason my withdrawal was not that severe. Tapering is another option, but if you can manage what I said above, that might help! Also, amino acids and vitamins definitely help- I take L-Tyrosine and L-Tryptophan during the day with a B complex vitamin (along with your standard vitamins). You should definitely look into them. Lastly, and this goes without saying, I'm no doctor, I'm glad to share my experiences, but what works for one person might not work for another. For instance, items with benadryl in it do not really work for me.  
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
20 hrs ago by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Addiction Answerers
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
4522800_tn?1405696702
Blank
VICourageous
ID
1827057_tn?1397523877
Blank
ricart70
IN
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
Avatar_m_tn
Blank
weaver71
Other